Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Trileptal or Depakote?

Posted by catmint on April 2, 2003, at 14:54:12

In reply to Re: Ritch catmint, posted by Ritch on April 1, 2003, at 22:46:21


> Amy, my current mix is Depakote 375mg, Wellbutrin 150mg, and Klonopin .5mg. I had to reduce the Depakote down to 125mg during my seasonal depression due to oversleeping. I'm well out of that episode, and now the thing I have to be careful about is getting too high. Right now is typically when I experience several intense hypomanic episodes (every 20 days or so for several days) that will last through into June. The trouble now isn't oversleeping, it is simply not getting enough sleep! I quit my little bit of Effexor I was taking (which helped getting to sleep). I can get to sleep easily and sleep quite solidly, but it only lasts five to six hours and I am getting a little sleep-deprived and wirey. That is why my Depakote is upped. I stopped increasing the Wellbutrin because of this. But the WB isn't causing any hypomania, and since I dropped the Effexor my cycling has been dampened down. Just need to sleep a LITTLE more.... I have LOST about five pounds over the last few weeks (despite tripling the Depakote), but that is because of the WB and shaking off the winter depression. Dr. Phelps on his website mentions a "spot" where the Depakote dosage kicks in the weight gain (he mentions "around 750mg"). Previous experience showed that to happen to me at 500mg. I think I am going to be OK on this dose/combo to make it through the Spring. As far as adding Depakote to Lamictal... that depends on what your dosage of Lamictal is. What is it? If you add Depakote it will quickly double your Lamictal blood levels and could trigger a rash. It is much safer from what I understand to add a *little* Lamictal to Depakote. If you want to add Depakote you will need to drop your Lamictal possibly in half (and time it carefully). You will need to get your pdoc to do the math carefully if that's how you want to go. Trileptal wouldn't force you to change your Lamictal dosages. Hey, if you can tolerate the Trileptal it would be probably be safer than Depakote. Just be aware of the hazards.. Take care.
>
Ritch,
I see my doctor in about a week.
I remember in one of your posts that the Trileptal did not help your irritabillity and the nausea never went away. I am extremely med sensitive and I believe that we have similar symptoms of depression (irritability, low-energy, anhedonia, basically sleepy-tired, no motivation). Am I correct? So, I wouldn't be surprised if it did the same for me. On Depakote (125 mg.) I didn't have nausea, rather appetite decrease and weight loss. How is you appetite right now? You said you lost five pounds. Is that normal for you when you are getting hypomanic? That is the case for me. Just the opposite, when I'm depressed, it's all about cereal and bread!

I intuitively do not feel right about Trileptal, since it also can be activating. The Lamictal is quite enough! Right now, more than 75mg. would definately cause hypomania. As for Depakote, that was great for my irritability, I didn't fight with anyone practically the whole time I was on it! I am going to mention to pdoc soon about properly combining the Lam. and Dep.

Does the wellbutrin help with motivation?

Thanks for your post! Write back soon!
::Amy


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:catmint thread:211085
URL: http://www.dr-bob.org/babble/20030402/msgs/215468.html